Alert archive / Pennsylvania / Flash Flood Warnings in 2017
Flash Flood Warning 36, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 24, 2017, 5:15 PM EDT for Bradford County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2017, 5:15 PM EDT (21:15 UTC)
- Expired
- Jul 24, 2017, 7:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 41 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708
WGUS51 KBGM 242115
FFWBGM
PAC015-242330-
/O.NEW.KBGM.FF.W.0036.170724T2115Z-170724T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
515 PM EDT MON JUL 24 2017
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Northeastern Bradford County in northeastern Pennsylvania...
* Until 730 PM EDT
* At 513 PM EDT, emergency management reported that flooding was
occurring as several roads continue to be under water. There was a
report of a beaver dam that might fail which could cause
additional flooding. The heaviest rain has ended but additional
rain is going to move into the warned area between 530 and 630 pm.
Additional flooding is likely.
* Some locations that will experience flooding include...
Sheshequin, Ulster, Litchfield, Orwell, Windham, Rome, Le
Raysville, Warren Center and West Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4200 7647 4199 7615 4184 7613 4184 7614
4185 7652
$$
DJNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:54 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 24, 3:54 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Binghamton NY 354 PM EDT Mon Jul 24 2017 .SYNOPSIS... A slow moving low pressure system will continue to bring showers and storms scattered across the region through tonight. The system will start to move away with light rain tapering off Tuesday afternoon. High pressure will finally bring mainly dry weather for Wednesday before the next round of showers and storms arrive Thursday and Friday. && .NEAR TERM /THROUGH TUESDAY/... 400 pm update... Main concerns in the near term remain focused around the continuing thunderstorms tracking from the southern tier of NY into northeast PA this evening, the persistent light rain showers mixed with low clouds and fog tonight/Tuesday morning, and a cool wet day expected on Tuesday. The threat for flooding will continue early this evening along the NY/PA border between Sayre and Binghamton due to heavy rain from yesterday and this afternoon, but conditions should improve through the night as rain comes to an end. Therefore, the Flash Flood Watch will continue into the evening. Currently, an upper low is situated over sern Ontario moving into srn Quebec and an associated surface inverted trough is aligned from nrn NY into the mid-Atlantic region. The upper low is expected to shift to the east tonight, but an extension of the upper trough will hold back across NY along with the surface trough tonight and into tomorrow. This forcing, combined with weak instability and deep moisture will allow the convection to persist into this evening. However, the overall trend will be an e/sewd movement of the storms and a gradual decrease in coverage and intensity. An area of cold temps aloft...500mb temp -11C and 850mb temps +8C...and sufficient deep moisture will allow for favorable convective conditions across the region tonight. Towards the morning hours, will likely see the threat for thunderstorms diminish and return to a benign showery-type pattern into the morning hours Tuesday. There may be some low clouds and fog in the morning, but confidence is rather low due to the presence of the upper trough and the potential for sufficient mixing in the BL. Heights will rise going into the day Tuesday with showers becoming light and tapering off in the afternoon. The cool air will remain in place, along with a likely mid level cloud deck. Highs will top out in the 70s, but it will likely feel much cooler with dew points in the 50s. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... The upper level trough will slide into New England Tuesday night. A weak surface anticyclone will move over NY and PA, with the result being mainly fair weather Tuesday night through Wednesday. As the high moves into New England late Wednesday, southerly flow is forecast to increase into NY. With this in mind, we cannot rule out a slight chance for an isolated afternoon thunderstorm. A low pressure system moving into the Ohio Valley will spread showers and thunderstorms back into NY and PA Thursday and Thursday night. PWATs of 1.50 to 1.75 are progged to push across Lake Erie and up the lake plain. && .LONG TERM /FRIDAY THROUGH MONDAY/... Another stormy period is forecast for Friday, as a sharp upper- level trough shoots through NY with thunderstorms and, almost certainly, more hydrological concerns. The good news is the trough moves rather quickly, and heights build across the region for Saturday through Monday. The result should be a fair/dry period, which the entire forecast area could really use right now. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... Showers and thunderstorms continue to develop this afternoon across the srn tier of NY, and will spill swrd into PA through the rest of the afternoon and evening. Most terminals will remain BKN MVFR/VFR with periods of lower cigs/vsbys in TS. May see a few rain showers this evening before conditions dry out through the overnight hours. Lower cigs...IFR to fuel alternate...are likely tonight with temporary IFR vsbys as well. Remain pessimistic with MVFR/fuel alt cigs through almost 18Z. Outlook... Tuesday ...Periodic restrictions in showers as well as low cigs in the late morning...but slowly improving conditions into the afternoon. Wednesday...Mainly VFR. Thursday & Friday...Chance of showers-storms with associated restrictions. Saturday...Mainly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...Flash Flood Watch until 8 PM EDT this evening for PAZ038-039. NY...Flash Flood Watch until 8 PM EDT this evening for NYZ055-056. && SYNOPSIS...BJT NEAR TERM...BJT SHORT TERM...DJP LONG TERM...DJP AVIATION...BJT/PCF
Hazardous weather outlook, Jul 24, 10:30 AM EDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 1030 AM EDT Mon Jul 24 2017 NYZ009-015>018-022>025-036-037-044>046-057-062-PAZ040-043-044-047- 048-072-251430- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Delaware-Sullivan-Northern Wayne-Wyoming-Lackawanna-Luzerne- Pike-Southern Wayne- 1030 AM EDT Mon Jul 24 2017 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and Tonight. Thunderstorms with brief heavy rainfall are possible this afternoon and evening. The thunderstorms could also produce locally strong winds and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability of hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NYZ055-056-PAZ038-039-251430- Tioga-Broome-Bradford-Susquehanna- 1030 AM EDT Mon Jul 24 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition to heavy rainfall and associated flash flooding concerns, showers and thunderstorms this afternoon could produce locally strong winds and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability of hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 24, 4:24 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
424 PM EDT MON JUL 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG NICHOLSON 41.63N 75.79W
07/24/2017 WYOMING PA 911 CALL CENTER
TREE DOWN ACROSS STATE ST
&&
MJHLocal storm report, Jul 24, 4:33 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
433 PM EDT MON JUL 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG NICHOLSON 41.63N 75.79W
07/24/2017 WYOMING PA 911 CALL CENTER
TREE FELL INTO HOUSE
&&
MJHLocal storm report, Jul 24, 4:37 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
437 PM EDT MON JUL 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD FRIENDSVILLE 41.92N 76.05W
07/24/2017 SUSQUEHANNA PA 911 CALL CENTER
PA 267 FLOODED NEAR INTERSECTION WITH MILFORD-OWEGO
TURNPIKE
&&
MJHLocal storm report, Jul 24, 4:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
459 PM EDT MON JUL 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG EAST SYRACUSE 43.06N 76.07W
07/24/2017 ONONDAGA NY TWITTER
ROOF TORN OFF AT SYRACUSE DIESEL AND ELECTRIC
&&
JMLSpecial weather statement, Jul 24, 5:05 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Binghamton NY
505 PM EDT MON JUL 24 2017
NYZ018-242145-
Onondaga NY-
505 PM EDT MON JUL 24 2017
...STRONG THUNDERSTORM WILL AFFECT...CENTRAL ONONDAGA COUNTY UNTIL
545 PM EDT...
At 505 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jordan, or 7 miles east of New York Thruway Exit 40, moving east at
25 mph.
Half inch hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Onondaga, Syracuse, De Witt, Van Buren, North Syracuse, Solvay,
Minoa, East Syracuse, Otisco and Skaneateles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4313 7598 4280 7614 4295 7646 4301 7646
4301 7649 4307 7650 4310 7650 4311 7647
4313 7647
TIME...MOT...LOC 2105Z 280DEG 20KT 4303 7643
BJTLocal storm report, Jul 24, 5:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
508 PM EDT MON JUL 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG DALTON 41.54N 75.74W
07/24/2017 LACKAWANNA PA 911 CALL CENTER
TREE DOWN ACROSS ROAD
&&
MJHThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:58 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
| Jul 23, 10:13 PM EDT | Flash Flood Warning | BGM | Bradford | 2 hr |
| Jul 23, 10:51 PM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna | 114 min |
| Jul 23, 11:01 PM EDT | Areal Flood Advisory | BGM | Susquehanna | 119 min |
| Jul 23, 11:35 PM EDT | Flash Flood Warning | BGM | Bradford, Susquehanna | 3 hr |
| Jul 23, 11:55 PM EDT | Flash Flood Warning | BGM | Susquehanna | 3 hr |
| Jul 24, 12:23 AM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
| Jul 24, 12:28 AM EDT | Areal Flood Advisory | BGM | Susquehanna, Wayne | 3 hr |
| Jul 24, 12:57 AM EDT | Flash Flood Warning | BGM | Bradford | 2 hr |
| Jul 24, 2:26 AM EDT | Areal Flood Warning | BGM | Bradford, Susquehanna | 3 hr |
| Jul 24, 4:20 AM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Wayne | 3 hr |
| Jul 24, 5:25 AM EDT | Areal Flood Warning | BGM | Bradford, Susquehanna | 3 hr |
| Jul 24, 7:12 AM EDT | Areal Flood Advisory | BGM | Luzerne | 3 hr |
| Jul 24, 1:32 PM EDT | Areal Flood Advisory | BGM | Bradford | 6 hr |
| Jul 24, 1:46 PM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
| Jul 24, 2:06 PM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
| Jul 24, 2:17 PM EDT | Flash Flood Warning | BGM | Bradford, Susquehanna | 3 hr |
| Jul 24, 2:33 PM EDT | Flash Flood Warning | BGM | Susquehanna | 3 hr |
| Jul 24, 2:43 PM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna | 3 hr |
| Jul 24, 3:10 PM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna, Wyoming | 6 hr |
| Jul 24, 3:26 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Lackawanna, Susquehanna, Wyoming | 64 min |
| Jul 24, 3:50 PM EDT | Flash Flood Warning | BGM | Susquehanna | 115 min |
| Jul 24, 3:58 PM EDT | Special Weather Statement | BGM | Luzerne | 62 min |
| Jul 24, 4:11 PM EDT | Tornado Warning | BGM | Lackawanna, Susquehanna, Wyoming | 49 min |
| Jul 24, 4:35 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Pike, Wayne | 25 min |
| Jul 24, 5:36 PM EDT | Areal Flood Advisory | BGM | Lackawanna | 114 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.